MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G51836
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that foreign matter was found inside the sterilized packaging of a indy otw vascular retriever.The issue was noticed at the distribution facility, and it was noted that the foreign matter looked like brown paper.
 
Additional Manufacturer Narrative
Additional information: section c, d10: investigation - evaluation: the complaint facility, (b)(6), informed cook on 26may2020 of an incident involving an indy otw vascular retriever (indy-8.0-35-100-40) from lot 13005921.It was reported that foreign matter was noticed in the package of the device prior to a procedure.The device was not used.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record (dhr), and quality control, as well as an inspection of unused product and a visual inspection of the returned device, was conducted during the investigation.One device in its sealed packaging was returned to cook for evaluation.Upon visual inspection, a brown fibrous paper-like material was noted to be free floating within the peel pouch.Cook has concluded that this device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (13005921) revealed no recorded non-conformances.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.The product ifu, t_indyotw_rev5 ¿indy otw vascular retriever,¿ provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, evaluation of the returned product, and the results of the investigation, a definitive root cause has been traced to a deficiency in manufacturing.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10144924
Report Number1820334-2020-01115
Device Sequence Number14214286
Product Code MMX
UDI-Device Identifier00827002518360
UDI-Public(01)00827002518360(17)230224(10)13005921
Combination Product (Y/N)N
PMA/510(K) Number
K160593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/24/2023
Device Model NumberG51836
Device Catalogue NumberINDY-8.0-35-100-40
Device Lot Number13005921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1